Alert archive / New York / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 18, NWS Buffalo, NY

June 27, 2010Allegany County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jun 27, 2010, 10:58 PM EDT for Allegany County, New York. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 10:58 PM EDT (02:58 UTC)
Expired
Jun 28, 2010, 12:00 AM EDT
In force
62 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 114 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 11:05 PM EDTTORNADO18 Ssw Canisteo, NYSTORM SURVEY BY WFO BUF CONCLUDED THAT A TORNADO MOVED FROM ALLEGANY COUNTY INTO SOUTHWEST STUEBEN COUNTY. DAMAGE MOSTLY CONSISTED OF TREE DAMAGE IN STUEBEN COUNTY WITH EF1 RATING. PATH CONTINUED FROM APPROXIMATELY 1.5 MILES SOUTHEAST OF WHITESVILLE. THE DAMGE
Jun 27, 11:10 PM EDTTSTM WND DMG2 S Whitesville, NYPATH OF TREES DOWN. BARN BLOWN OFF FOUNDATION.
Jun 27, 11:10 PM EDTTSTM WND DMGWhitesville, NYTREES DOWN.
Jun 27, 11:10 PM EDTTORNADO 12 S Whitesville, NYPATH OF TREES DOWN. BARN BLOWN OFF FOUNDATION. STORM SURVEY CONFIRMS EF1 TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 4:19 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS51 KBUF 280258
SVRBUF
NYC003-280400-
/O.NEW.KBUF.SV.W.0018.100628T0258Z-100628T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1058 PM EDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLEGANY COUNTY IN WESTERN NEW YORK

* UNTIL MIDNIGHT EDT

* AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 21 MILES WEST OF WELLSVILLE TO WHITESVILLE...OR ALONG A LINE
  EXTENDING FROM 4 MILES EAST OF OLEAN TO 9 MILES SOUTHEAST OF
  WELLSVILLE...AND MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  WELLSVILLE
  BOLIVAR
  STANNARDS
  WHITESVILLE
  ANDOVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4200 7831 4209 7831 4225 7774 4224 7773
      4200 7774 4199 7775
TIME...MOT...LOC 0258Z 256DEG 36KT 4210 7833 4205 7778

$$

ZAFF
4 follow-up statements
484 
WWUS51 KBUF 280302
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 PM EDT SUN JUN 27 2010

NYC003-280400-
/O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1102 PM EDT SUN JUN 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN ALLEGANY COUNTY...

AT 1056 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF BOLIVAR TO WHITESVILLE...OR ALONG A
LINE EXTENDING FROM OLEAN TO 9 MILES SOUTHEAST OF WELLSVILLE...MOVING
EAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  WELLSVILLE
  BOLIVAR
  STANNARDS
  WHITESVILLE
  ANDOVER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING IS ALSO IN EFFECT UNTIL 1115 PM FOR SOUTHEASTERN 
ALLEGANY COUNTY...INCLUDING STANNARDS.  

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4200 7831 4209 7831 4225 7774 4224 7773
      4200 7774 4199 7775
TIME...MOT...LOC 0301Z 256DEG 36KT 4211 7829 4205 7774

$$

ZAFF
638 
WWUS51 KBUF 280322
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1122 PM EDT SUN JUN 27 2010

NYC003-280400-
/O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1122 PM EDT SUN JUN 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR SOUTHERN ALLEGANY COUNTY...

AT 1120 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM RICHBURG TO WHITESVILLE...MOVING 
NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  ANDOVER...WELLSVILLE AND SCIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4204 7812 4212 7819 4225 7774 4224 7773
      4200 7774 4199 7775
TIME...MOT...LOC 0321Z 254DEG 38KT 4212 7800 4209 7765

$$

RSH
434 
WWUS51 KBUF 280343
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1143 PM EDT SUN JUN 27 2010

NYC003-280400-
/O.CON.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1143 PM EDT SUN JUN 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EAST CENTRAL ALLEGANY COUNTY...

AT 1140 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF WELLSVILLE TO 
10 MILES WEST OF ADDISON...MOVING NORTHEAST AT 45 MPH.

LAT...LON 4203 7774 4218 7798 4225 7774 4224 7773
TIME...MOT...LOC 0342Z 254DEG 38KT 4218 7771 4215 7736

$$

RSH
511 
WWUS51 KBUF 280358
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1158 PM EDT SUN JUN 27 2010

NYC003-280408-
/O.EXP.KBUF.SV.W.0018.000000T0000Z-100628T0400Z/
ALLEGANY NY-
1158 PM EDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLEGANY COUNTY
WILL EXPIRE AT MIDNIGHT EDT...

AT 1158 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE 
WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4203 7774 4218 7798 4225 7774 4224 7773
TIME...MOT...LOC 0358Z 254DEG 38KT 4223 7749 4220 7714

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:09 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 27, 10:09 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1009 PM EDT SUN JUN 27 2010

.SYNOPSIS...
DEEPENING LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL TRACK
EASTWARD TONIGHT...REACHING THE SAINT LAWRENCE VALLEY BY MONDAY
MORNING. THE LOW WILL DRAW WARMER AND MORE HUMID AIR NORTHWARD
ALLOWING FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. A COLD FRONT
ASSOCIATED WITH THE LOW IS FORECAST TO SLIDE SOUTHEAST ACROSS OUR
REGION LATE. NOTICEABLY COOLER WEATHER WILL FOLLOW AND CONTINUE
PAST MID WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
ANOTHER SEVERE WEATHER EVENT APPEARS TO HAVE COME AND GONE WITHOUT
MUCH IMPACT OVER WESTERN NY. 00Z SOUNDING WAS QUITE IMPRESSIVE
WITH ABUNDANT SHEAR AND ENOUGH INSTABILITY TO SUPPORT THE SEVERE
WEATHER THREAT...ALTHOUGH PERHAPS A BIT TOO MOIST. HAD SEVERAL
ROTATING CELLS WITH SOME REPORTS OF DAMAGE NEAR FRANKLINVILLE.

NOW THAT THE SEVERE WEATHER THREAT HAS PASSED ATTENTION TURNS TO
POSSIBLE FLOODING POTENTIAL WITH THE MOIST AIR MASS...MAIN THREAT
EAST OF LAKE ONTARIO. THE REMAINDER OF THE AREA WILL SEE A
DECREASING TREND TO PRECIP POTENTIAL WITH TIME...ALTHOUGH THERE
MAY BE A FEW ADDITIONAL ROUNDS OF WEAK THIN-LINE CONVECTION PASSING
THROUGH AT TIME.

THE MAIN COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY. THERE LOOKS
TO BE SOME MOISTURE POOLING AHEAD OF THIS FEATURE AND WE CAN SEE
THE POTENTIAL FOR SCATTERED SHOWERS TO ACCOMPANY THE FRONT. DRIER
AIR WILL SPREAD INTO THE REGION FROM THE NORTHWEST BEHIND THE
FRONTAL PASSAGE LATER IN THE DAY MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING MONDAY EVENING...A MID LEVEL SHORTWAVE WILL APPROACH
AND CROSS THE LOWER LAKES ALONG WITH AN ASSOCIATED SECONDARY SURFACE
COLD FRONT. DESPITE THE PASSAGE OF THE INITIAL COLD FRONT MUCH
EARLIER IN THE DAY...THE AIRMASS ACROSS WESTERN AND NORTH CENTRAL
NEW YORK WILL REMAIN FAIRLY WARM AND MOIST...WITH ENOUGH MOISTURE
AND INSTABILITY LIKELY REMAINING IN PLACE FOR THE BOUNDARY TO POP A
FEW SHOWERS/POSSIBLE THUNDERSTORMS AS IT PASSES THROUGH MONDAY
EVENING. WILL THEREFORE RETAIN LOW CHANCE POPS TO COVER THE PASSAGE
OF THE SFC FRONT/SHORTWAVE...WITH SOMEWHAT HIGHER VALUES INDICATED
WHERE LAKE BREEZE BOUNDARIES MAY PROVIDE ADDITIONAL LOW LEVEL
CONVERGENCE AND RESULTANT ENHANCEMENT...ESPECIALLY FROM THE NIAGARA
PENINSULA EAST TO ORLEANS/MONROE COUNTIES. FOLLOWING THE FROPA...DRY
CONDITIONS WILL RETURN FOR THE BALANCE OF THE NIGHT AS MUCH COOLER
AND DRIER AIR BEGINS TO ADVECT INTO THE AREA.

DURING TUESDAY...SURFACE RIDGING/DRY SLOTTING WILL BRIEFLY BUILD
ACROSS THE AREA AND PROVIDE US WITH A DRY DAY ALONG WITH A FAIR
AMOUNT OF SUNSHINE. UNDER STEADY LOW LEVEL COLD AIR ADVECTION...850
MB TEMPS WILL DROP TO THE +6 TO +8C RANGE...SUPPORTING HIGHS ONLY
AROUND 70...WITH SOME UPPER 60S EVEN FOUND ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER. THE COLD AIR ADVECTION WILL THEN CONTINUE
TUESDAY NIGHT AS AN UNSEASONABLY DEEP CUTOFF LOW DROPS SOUTHEAST
INTO QUEBEC PROVINCE. THAT SAID...PRECIPITATION TUESDAY NIGHT IS NOW
APPEARING SIGNIFICANTLY LESS LIKELY...AS ALL AVAILABLE GUIDANCE NOW
KEEPS THE BULK OF THE WRAPAROUND MOISTURE/UPLIFT ASSOCIATED WITH
THIS FEATURE TO OUR NORTH AND WEST THROUGH THE NIGHT. AS SUCH...HAVE
DROPPED POPS BACK TO THE SLIGHT CHANCE RANGE FOR TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MEDIUM RANGE GUIDANCE REMAINS IN AGREEMENT IN MAINTAINING AN
OMEGA BLOCK ACROSS NORTH AMERICA EARLY ON IN THE PERIOD...WITH THE
OVERALL BLOCKING PATTERN THEN SHIFTING EASTWARD WITH TIME AND
BREAKING DOWN TOWARD THE END OF THE WORK WEEK...WITH A RATHER BROAD
UPPER RIDGE EVENTUALLY BECOMING ESTABLISHED ACROSS THE EASTERN HALF
OF THE NATION FOR THE FOURTH OF JULY WEEKEND.

THE AXIS OF THE MAIN UPPER RIDGE WILL DRIFT FROM THE WESTERN PLAINS
TO THE MISSISSIPPI VALLEY BY FRIDAY...THEN ON INTO THE CENTRAL AND
EASTERN LAKES ON SATURDAY...WHERE IT WILL THEN REMAIN THROUGH
SUNDAY. THIS WILL RESULT IN OUR AREA REMAINING UNDER THE INFLUENCE
OF THE EASTERNMOST UPPER TROUGH IN THE BLOCKING PATTERN THROUGH
THURSDAY...BEFORE COMING UNDER THE INFLUENCE OF RISING HEIGHTS BOTH
FRIDAY AND SATURDAY AS THE UPPER TROUGH SLOWLY PULLS AWAY AND THE
AFOREMENTIONED RIDGE BUILDS INTO THE AREA.

IN TERMS OF TEMPERATURES...THIS EVOLUTION IN THE PATTERN WILL RESULT
IN WELL BELOW NORMAL TEMPERATURES DURING THE FIRST PART OF THE
PERIOD...WITH 850MB TEMPS OF +2C TO +4C SUPPORTING HIGHS ONLY IN THE
LOWER TO MID 60S ON WEDNESDAY. BY THURSDAY THE UPPER LOW WILL BEGIN
TO EDGE FARTHER EAST WITH SOME SLOW MODERATION BEGINNING BOTH AT THE
SURFACE AND ALOFT...ALLOWING READINGS TO CLIMB BACK CLOSER TO THE 70
DEGREE MARK. THEREAFTER...MORE SIGNIFICANT WARMING IS EXPECTED
THROUGH THE REMAINDER OF THE PERIOD AS HEIGHTS/TEMPS ALOFT QUICKLY
REBOUND. 850 MB READINGS WILL CLIMB BACK TO THE +8 TO +11C RANGE ON
FRIDAY...TO +14C TO +15C SATURDAY...AND TO AT LEAST THE +16C TO +18C
RANGE ON SUNDAY...SUPPORTING HIGHS IN THE LOWER TO MID 70S
FRIDAY...THE LOWER 80S ON SATURDAY...AND THE MID 80S BY SUNDAY. IT
SHOULD BE NOTED THAT THE ECMWF IS EVEN WARMER...WITH 850 MB TEMPS
REACHING TO ROUGHLY +20C BY THE 4TH OF JULY...WHICH WOULD SPELL
WIDESPREAD LOWER 90S IF REALIZED. HAVE NOT GONE THAT HOT JUST
YET...BUT TEMPS FOR THE END OF THE WEEKEND MAY EVENTUALLY NEED TO BE
RAISED FURTHER IF CURRENT MODEL TRENDS TOWARD WARMER TEMPS ALOFT
CONTINUE WITH SUBSEQUENT GUIDANCE.

AS FOR PRECIP CHANCES...HAVE CONTINUED WITH GENERAL LOW CHANCE POPS
FOR WEDNESDAY WHEN TEMPS ALOFT WILL BE COOLEST...AND SEVERAL
SHORTWAVES ASSOCIATED WITH THE EASTERN TROUGH ARE EXPECTED TO PASS
THROUGH THE AREA ALOFT. PRECIPITATION CHANCES SHOULD THEN GRADUALLY
DIMINISH FROM SOUTHWEST TO NORTHEAST WEDNESDAY NIGHT THROUGH
THURSDAY AS THE CORE OF THE TROUGH LIFTS NORTHEAST AWAY FROM THE
AREA. DRY WEATHER SHOULD RETURN AREAWIDE BY THURSDAY NIGHT/FRIDAY
WITH DIMINISHING CYCLONIC CURVATURE ALOFT AND INCREASING LOW LEVEL
RIDGING/DRYING...THEN SHOULD CONTINUE THROUGH THE HOLIDAY WEEKEND AS
THE UPPER RIDGE BUILDS IN ALOFT.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SEVERAL ADDITIONAL ROUNDS OF WEAK CONVECTION WILL MOVE ACROSS
WESTERN NY OVERNIGHT...PRIMARILY VFR...WITH MODERATE TO HEAVY
PRECIPITATION EAST OF LAKE ONTARIO WITH MVFR CONDITIONS AND
PERHAPS IFR CONDITIONS AT TIMES.

AFTER THE COMPLEX MOVES THROUGH...STRONGER SURFACE SOUTHWEST
WINDS WILL DEVELOP IN ITS WAKE WITH GRADIENT WIND GUSTS TO NEAR 30
KNOTS...PRIMARILY IMPACTING THE KIAG...KBUF AND KROC TERMINALS.

OUTLOOK...
MONDAY...MVFR EARLY IN SHOWERS THEN BCMG VFR DURING THE AFTERNOON.
MONDAY NIGHT THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...

LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL STRENGTHEN AS ITS
MOVES NORTH OF THE LOWER LAKES OVERNIGHT AND MONDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE LIKELY AFTER MIDNIGHT TONIGHT ACROSS BOTH
LAKE ERIE AND LAKE ONTARIO. COLD ADVECTION AFTER THE LOW MOVES EAST
MAY CONTINUE TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON A
NORTHWEST FLOW ACROSS LAKE ONTARIO THROUGH THE DAY MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT MONDAY FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY FROM 3 AM TO 11 AM EDT MONDAY
         FOR LOZ042-043.
         SMALL CRAFT ADVISORY FROM 3 AM TO 5 PM EDT MONDAY FOR
         LOZ044-045.

&&

SYNOPSIS...TMA/ZAFF
NEAR TERM...TMA/ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA/ZAFF
MARINE...TMA/ZAFF
Hazardous weather outlook, Jun 27, 9:56 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
956 PM EDT SUN JUN 27 2010

NYZ010>013-019>021-085-290200-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
956 PM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>008-014-290200-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
ONTARIO-
956 PM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290200-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
956 PM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 27, 6:20 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
620 PM EDT SUN JUN 27 2010

NYZ019-280030-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
620 PM EDT SUN JUN 27 2010

...STRONG STORM MOVING INTO SOUTHERN CHAUTAUQUA COUNTY AT 730
PM...

AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE
OBSERVATIONS DETECTED A MASSIVE STORM OVER CENTRAL LAKE ERIE. THIS
STORM IS HEADING EAST AND WILL MOVE INTO THE SOUTHERN PORTION OF
CHAUTAUQUA COUNTY BY 730 PM...AND IF IT HOLDS TOGETHER IT WILL
MOVE EAST OF THE COUNTY BY 830 PM. THIS STORM IS CURRENTLY
PRODUCING EXCESSIVE LIGHTNING AND LIKELY CONTAINS STRONG WINDS. TAKE
PRECAUTIONS NOW IF YOU ARE OUTSIDE AND BE PREPARED FOR THE
POSSIBILITY OF A STRONG OR SEVERE STORM IF YOU ARE SOUTH OF A LINE
FROM ROUGHLY RIPLEY TO MAYVILLE TO ELLINGTON SOUTH TO THE
PENNSYLVANIA LINE. THIS INCLUDES BOATERS ON THE CHAUTAUQUA LAKE.

ZAFF
Local storm report, Jun 27, 7:02 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
702 PM EDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     FRANKLINVILLE           42.34N 78.46W
06/27/2010                   CATTARAUGUS        NY   LAW ENFORCEMENT

            WIRES AND SEVERAL TREES DOWN.

&&

RSH
Local storm report, Jun 27, 8:11 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     5 SE FRANKLINVILLE      42.28N 78.39W
06/27/2010                   CATTARAUGUS        NY   PUBLIC

            NUMEROUS TREES DOWN. BARN COLLAPSED. SILO PARTIALLY
            DESTROYED. POSSIBLE TORNADO DAMAGE.

&&

AANSUINI
Special weather statement, Jun 27, 8:15 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
815 PM EDT SUN JUN 27 2010

NYZ001-280115-
NIAGARA-
INCLUDING THE CITY OF...NIAGARA FALLS
815 PM EDT SUN JUN 27 2010

...HEAVY SHOWERS AND THUNDERSTORMS CROSSING NIAGARA COUNTY...

AT 815 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS
ENTERING INTO NIAGARA COUNTY FROM CANADA. THESE WEST TO EAST
MOVING SHOWERS WILL YIELD ONE HALF TO THREE QUARTERS OF AN INCH
OF RAIN BETWEEN 800 PM AND 930 PM. A FEW LOCALIZED AREAS INCLUDING
NEAR THE NIAGARA FALLS AND LEWISTON AREAS MAY RECEIVE UP TOWARDS
ONE INCH OF RAIN.

THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.

ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 40 MPH.

ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS
EVENING.
Special weather statement, Jun 27, 8:42 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
842 PM EDT SUN JUN 27 2010

NYZ001-002-010-011-280200-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
842 PM EDT SUN JUN 27 2010

...HEAVY SHOWERS AND THUNDERSTORMS CROSSING THE NIAGARA PENINSULA...

AT 840 PM A BATCH OF HEAVY SHOWERS WITH EMBEDDED THUNDER WAS CROSSING
NORTHERN ERIE AND NIAGARA COUNTIES. THESE WEST TO EAST MOVING
SHOWERS WILL YIELD ONE THIRD TO ONE HALF OF AN INCH OF
PRECIPITATION BETWEEN 830 PM AND 1030 PM WITH THE BULK OF RAIN
FALLING WITHIN A 30 MINUTE TIME FRAME. A FEW LOCALIZED AREAS MAY
RECEIVE THREE QUARTERS TO ONE INCH OF RAIN.

THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.

ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 40 MPH.

THE HEAVIER PORTION OF THIS ACTIVITY WILL CROSS INTO ORLEANS AND
GENESEE COUNTY BETWEEN 845 PM AND 915 PM

ADDITIONAL LIGHTER SHOWERS WILL CROSS THE COUNTY LATER THIS
EVENING.
Special weather statement, Jun 27, 10:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1015 PM EDT SUN JUN 27 2010

NYZ006>008-280415-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1015 PM EDT SUN JUN 27 2010

...HEAVY SHOWERS AND THUNDERSTORMS OVERNIGHT...

A LARGE AREA OF MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDER WILL
CROSS ACROSS THE EASTERN LAKE ONTARIO REGION OVERNIGHT. AT 1015 PM
THIS ACTIVITY WAS ACROSS EASTERN LAKE ONTARIO...AS WELL AS
NORTHERN OSWEGO...LEWIS AND JEFFERSON COUNTY.

THIS RAIN WILL REDUCE VISIBILITIES...AND DRIVERS SHOULD BE
PREPARED FOR WATER PONDING IN LOW LYING AND POOR DRAINAGE AREAS.

ANY THUNDERSTORM WILL PRODUCE CLOUD TO GROUND LIGHTNING AS WELL AS
WIND GUSTS UP TO 35 MPH.

EXPECT ON AVERAGE AROUND A HALF AN INCH OF PRECIPITATION BETWEEN
10 PM AND 1 AM ACROSS THE REGION. A FEW AREAS WILL PICK UP TO 1
INCH OR MORE OF RAINFALL LATE THIS EVENING.

TOWARDS SOUTHERN OSWEGO AND SOUTHERN LEWIS COUNTIES RAINFALL IS
EXPECTED TO BE LESS WITH AMOUNTS RANGING FROM A TENTH TO A THIRD
OF AN INCH.

AFTER THIS AREA OF HEAVY SHOWERS AND THUNDERSTORMS EXITS THE
REGION JUST PAST MIDNIGHT...SEVERAL TRAILING SHOWERS WILL CROSS
THE REGION.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:00 PM EDTSevere Thunderstorm WarningBUFChautauqua25 min
Jun 27, 8:32 PM EDTSpecial Marine WarningBUF58 min
Jun 27, 8:54 PM EDTAreal Flood AdvisoryBUFErie, Niagara3 hr
Jun 27, 9:15 PM EDTSpecial Marine WarningBUF90 min
Jun 27, 10:38 PM EDTTornado WarningBUFAllegany37 min
Jun 27, 11:17 PM EDTAreal Flood AdvisoryBUFAllegany3 hr
Jun 28, 11:54 AM EDTSpecial Weather StatementBUFChautauqua51 min
Jun 28, 12:20 PM EDTAreal Flood AdvisoryBUFOswego6 hr
Jun 28, 1:03 PM EDTAreal Flood AdvisoryBUFLivingston, Ontario, Wyoming3 hr
Jun 28, 3:08 PM EDTSpecial Marine WarningBUF52 min
Jun 28, 3:15 PM EDTSpecial Weather StatementBUFErie, Genesee, Niagara, Orleans60 min
Jun 28, 3:49 PM EDTSpecial Weather StatementBUFOrleans56 min
Jun 28, 5:55 PM EDTSpecial Weather StatementBUFOntario65 min
Jun 28, 6:51 PM EDTSpecial Marine WarningBUF84 min
Jun 28, 7:01 PM EDTSpecial Weather StatementBUFGenesee59 min
Jun 28, 7:56 PM EDTSpecial Marine WarningBUF34 min

Nearby

Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.